Home > 마이페이지 > 영자신문

- 날짜별 신문 확인

easy 영자신문
difficult 영자신문


 
Topic : TikTok 'Benadryl Challenge' has killed at least one teen
2020호 9면
 
TITLE : TikTok 'Benadryl Challenge' has killed at least one teen

TikTok 'Benadryl Challenge' has killed at least one teen


Girl, 15, dies of overdose after TikTok 'Benadryl challenge' | Daily Mail  Online

 

 

A new Internet dare, broadcast widely on teen-friendly TikTok, urges kids to overdose on the over-the-counter antihistamine Benadryl.

 

But the "Benadryl Challenge" has already killed one teen and sent others to the ER, experts warn.

 

According to News4 in Oklahoma City, one 15-year-old girl suffered a fatal overdose while reportedly trying the challenge late last month. Other cases of kids being rushed to the hospital after similar incidents are popping up nationwide.

 

The Benadryl Challenge is circulating on social media and encourages users to overdose on the drug to achieve a hallucinatory state.

 

But as with any drug, taking too much Benadryl can quickly prove hazardous and even deadly, according to emergency medicine physician Dr. Robert Glatter.

 

 

Comprehension

What is an Internet dare circulating in social media?
In what social media platform, can you see this dare?
How many are killed and injured due to this "Benadryl Challenge"?
Why do they encourage users to overdose on this drug?
What would be the effect of taking too much Benadryl?

Discussion

What do you think about this article?
What comes in your mind when you "dare"?
Have you heard about this "Benadryl Challenge"?
Is it easy to get or buy over-the-counter medicines in Korea?
How safe do you think over-the-counter medicines are?
What are the dangers of over-the-counter medicine?
Why do people like to follow Internet dare though it is dangerous?
How can we prevent young people from doing this dangerous challenge?
Do you play Dare Games before?
What is the most challenging dare you have done?

Vocabulary

dare - a challenge, especially to prove courage.
antihistamine - a drug that counteracts the action of histamine, an agent in the body that causes itching and flushing of the skin such as in an allergic reaction.
overdose - an excessive and dangerous dose of a drug.
hallucinations- an experience involving the apparent perception of something not present.
hazardous - risky; dangerous.